Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS Jackson, KY

September 2, 2014Floyd County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Sep 2, 2014, 3:37 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2014, 3:37 PM EDT (19:37 UTC)
Expired
Sep 2, 2014, 4:15 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:02 PM EDT, 35 minutes earlier.

Area forecast discussion, Sep 2, 3:02 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT TUE SEP 2 2014

.UPDATE...
ISSUED AT 948 AM EDT TUE SEP 2 2014

THE FORECAST FOR THIS AFTERNOON HAS BECOME COMPLICATED BY THE
REMNANTS OF AN MCS OVER THE OHIO VALLEY AND THE OUTFLOW BOUNDARY
WHICH IS CURRENTLY MOVING INTO THE BLUEGRASS. CURRENT THINKING IS
THAT THE OUTFLOW BOUNDARY WILL GENERALLY WEAKEN AS IT CONTINUES
MOVING TO THE SOUTHEAST. THIS SHOULD BE TEMPORARY AND WILL THEN BE
THE FOCUS OF DEVELOPMENT LATER IN THE AFTERNOON. SO PRETTY MUCH GOING
WITH TWO PRONGS. THE FIRST BEING REDEVELOPMENT WITH THE OUTFLOW
BOUNDARY AND THE SECOND BEING THE PREFRONTAL ACTIVITY. THE SEVERE
THREAT TODAY WILL BE EFFECTED BY HOW MUCH DEBRIS CLOUD IS ABLE TO
MOVE INTO THE AREA. THE LOW LEVEL INSTABILITY WILL BE EFFECTED BY
EFFECTED BY THE CLOUDS. THE LATEST NAM BUFFER HAS REALLY BACKED OFF
FROM YESTERDAY WITH HALF THE CAPE THAN WHAT WAS FORECAST YESTERDAY.
ALSO MISSING IS THE DRY AIR POCKETS ALOFT WHICH WOULD HAVE BEEN
HELPFUL FOR WET MICROBURSTS TO OCCUR. CAN NOT RULE OUT SEVERE
THUNDERSTORMS...HOWEVER THE CHANCES HAVE GONE DOWN. MOST LIKELY WILL
STILL SEE A COUPLE OF SEVERE STORMS WITH THIS SYSTEM. UPDATED THE
FORECAST TO REFLECT THE CURRENT CONDITIONS AND MODEL TRENDS.

UPDATE ISSUED AT 649 AM EDT TUE SEP 2 2014

NO SIGNIFICANT CHANGES MADE THIS MORNING. LINE OF SHOWERS AND STORMS
EXTENDS FROM CINCINNATI SOUTHWEST TO THE NORTHWEST SIDE OF
LOUISVILLE. THIS LINE CONTINUES TO SLOWLY WEAKEN AS IT MOVES EAST. IF
IT WERE TO HOLD TOGETHER...LOOKS LIKE IT MAY WORK INTO THE BLUEGRASS
COUNTIES AFTER 13Z. HOWEVER...GIVEN THE TREND THIS SEEMS UNLIKELY AND
AT BEST PERHAPS AN ISOLATED SHOWER CAN HOLD TOGETHER. MAIN CONCERN
CONTINUES TO BE LATER TODAY...PRIMARILY AFTER 2 PM AS OUTFLOW FROM
THIS MORNINGS CONVECTION REDEVELOPS SHOWERS AND STORMS. NOT SURE THE
COVERAGE WILL BE ALL THAT GREAT AFTER LOOKING AT THE LATEST HRRR AND
NEW 06Z MAV GUIDANCE. BOTH OF THESE MODELS HAVE BACKED OFF
SIGNIFICANTLY ON THE CHANCES OF RAIN TODAY. HOWEVER...GOING TO STAY
THE COURSE AS THE TROUGH IS STILL FAIRLY DEFINED AND OUTFLOW HAS
ALREADY DEFINED A BOUNDARY FOR NEW CONVECTION TO DEVELOP.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT TUE SEP 2 2014

PRESENTLY...A SHORTWAVE TROUGH IS PUSHING INTO THE OHIO RIVER VALLEY
REGION. AN MCS DEVELOPED YESTERDAY EVENING HEAD OF THIS TROUGH AND
IS NOW MARCHING EASTWARD INTO CENTRAL/SOUTHERN INDIANA...STRETCHING
BACK TO THE SOUTHWEST ACROSS SOUTHERN ILLINOIS. IR SATELLITE HAS
SHOWN SOME WARMING WITH THE CLOUD TOPS OVER THE PAST HOUR OR
TWO...INDICATING THAT THIS MCS MAY ALREADY BE ON THE DECLINE. IN
FACT...THE HRRR SUPPORTS THE IDEA OF A DYING MCS AS IT TRIES TO PUSH
INTO CENTRAL KENTUCKY TOWARDS DAYBREAK. CANNOT RULE OUT A FEW SHOWERS
PUSHING INTO THE BLUEGRASS SHORTLY AFTER 8 AM...BUT ANTICIPATE MORE
OF THE ACTION WITH THE SHORTWAVE TROUGH WILL COME LATER THIS
AFTERNOON AS WE GENERATE SOME INSTABILITY. WITH THIS IN MIND...PLAN
TO BACK OFF THE POPS THROUGH MIDDAY WITH JUST SOME ISOLATED SHOWERS
FOR AREAS NORTH OF I-64. OUTFLOW FROM THE DYING MCS WILL BE PUSHING
ACROSS EASTERN KENTUCKY EARLY THIS AFTERNOON...AND COULD KICK START
THE CONVECTION AS IT ENCOUNTERS SOME DECENT INSTABILITY. THE FORCING
ALOFT SHOULD ALLOW FOR FAIRLY GOOD SHOWER AND THUNDERSTORM COVERAGE
BY MID TO LATE AFTERNOON. WITH BULK SHEAR VALUES OF 30-40KTS THIS
AFTERNOON...A SEVERE THREAT WOULD EXIST AS THUNDERSTORMS COULD PUT
OUT SOME DAMAGING WIND GUSTS. THE SHEAR PROFILES WEAKEN BY MID
EVENING AND THE LOSS OF DAYTIME INSTABILITY SHOULD YIELD WEAKENING
STORMS AFTER 6 PM. HOWEVER...A FEW GUSTY WINDS MAY STILL BE POSSIBLE
THROUGH 8 OR 9 PM.

THE SHORTWAVE TROUGH WILL STALL A COLD FRONT ACROSS SOUTHERN
KENTUCKY BY LATE THIS EVENING. GIVEN THE PRESENCE OF THIS
BOUNDARY...AND PLENTY OF MOISTURE...IT MAY BE POSSIBLE TO SEE
ISOLATED SHOWERS THROUGH THE NIGHT ACROSS THE SOUTHERN HALF OF
KENTUCKY. THIS BOUNDARY WILL LINGER AROUND INTO WEDNESDAY AND WITH
INSTABILITY AGAIN RAMPING UP DURING THE AFTERNOON...WE COULD BE
LOOKING AT A FEW MORE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. HOWEVER...BY WEDNESDAY...VERY LITTLE SHEAR IS
PRESENT...SO WE SHOULD SEE MORE ORDINARY THUNDERSTORMS WITH NO SEVERE
THREAT.

TEMPERATURES OVER THE NEXT 2 DAYS SHOULD BE FAIRLY SIMILAR TO WHAT WE
HAVE SEEN LATELY WITH HIGHS INTO THE LOW TO MID 80S. SAME CAN BE SAID
FOR LOWS TONIGHT WITH READINGS GENERALLY AROUND 70.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 301 PM EDT TUE SEP 2 2014

THE MODELS BEGIN THE EXTENDED PERIOD IN PRETTY GOOD AGREEMENT ONCE
AGAIN...WITH A RIDGE OF HIGH PRESSURE...BOTH ALOFT AND AT THE
SURFACE...CENTERED OVER THE EASTERN GULF OF MEXICO...ALONG WITH A
WELL DEFINED TROUGH OF LOW PRESSURE ALOFT TAKING SHAPE OVER THE
NORTHERN PLAINS. THE MODELS HAVE THE RIDGE STEADILY BREAKING DOWN
TO BEGIN THE PERIOD...WITH SHOWERS AND STORMS POPPING UP BENEATH IT
ACROSS THE TENNESSEE VALLEY DOWN TO THE GULF AND ACROSS PORTIONS OF
THE SOUTHEASTERN CONUS. AS THE TROUGH EVOLVES AND STRENGTHENS...IT
WILL EJECT OUT OF THE PLAINS WEDNESDAY AND THURSDAY...AND PUSH
ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS. THE COLD FRONT
TRAILING FROM THIS UPPER LOW WILL END UP BEING OUR WEATHER MAKER FOR
THE UPCOMING WEEKEND. THE FRONT IS EXPECTED TO INTERACT WITH
MOISTURE COMING OFF THE GULF OF MEXICO ON SOUTHWESTERLY WINDS. THE
FRONT WILL HAVE A DIFFICULT TIME MOVING EASTWARD...HOWEVER...AS THE
RIDGE DIGS IN A BIT JUST OFF THE SOUTHEAST COAST AND FLOW ALOFT
BECOMES MORE ZONAL. THERE WILL BE A GOOD CHANCE OF RAIN FRIDAY
MORNING THROUGH SUNDAY MORNING...AS LIFT AND MOISTURE ALONG THE
SLUGGISH FRONT SET OFF REPEATED ROUNDS OF SHOWERS AND STORMS. THE
RAIN SHOULD FINALLY MOVE OUT OF THE AREA SUNDAY EVENING...AS THE
FRONT FINALLY MOVES OUT OF THE AREA.

TEMPERATURES TO BEGIN THE PERIOD LOOK TO BE ABOVE NORMAL...WITH
HIGHS TOPPING OUT AROUND IN THE MID TO UPPER 80S THURSDAY AND
FRIDAY. ONCE THE FRONT STALLS ACROSS THE AREA AND PRECIPITATION
BECOMES MORE WIDESPREAD...TEMPERATURES WILL LIKELY MAX OUT BELOW
NORMAL VALUES SATURDAY THROUGH MONDAY. THE POSITIONING OF THE FRONT
OVER THE WEEKEND WILL ALLOW FOR SOME COOLER AND DRIER AIR TO FILTER
INTO THE AREA. HIGHS ON SATURDAY SHOULD BE JUST BELOW NORMAL...AS
THE BULK OF COOL AIR SHOULD STILL BE TRAPPED NORTH OF THE OHIO
RIVER. ON SUNDAY...HOWEVER...ONCE WINDS HAVE SHIFTED TO THE
NORTH...TEMPERATURES WILL BE QUITE COOL...WITH READINGS PEAKING IN
THE MID TO UPPER 70S FOR MOST LOCATIONS. THE NORTHERLY FLOW WILL
ONLY ALLOW FOR A SMALL WARM UP ON MONDAY...AS HIGHS THAT DAY WILL
LIKELY ONLY TOP OUT IN THE UPPER 70S AND LOWER 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 156 PM EDT TUE SEP 2 2014

EASTERN KENTUCKY IS PRIMED FOR THUNDERSTORMS AS MOIST AND UNSTABLE
CONDITIONS ARE PREVALENT ACROSS THE AREA. THERE IS AN OLD OUTFLOW
BOUNDARY BISECTING THE AREA WHICH WE ARE WATCHING AS A FOCAL POINT
FOR CONVECTIVE INITIATION AND THERE IS ALSO A FRONT WHICH IS MOVING
TOWARD THE AREA FROM THE NORTHWEST WITH LOTS OF PREFRONTAL CONVECTION
OUT AHEAD OF IT. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES
THIS AFTERNOON AND EVENING EXCEPT FOR IN THE VICINITY OF THE
THUNDERSTORMS AND RAIN SHOWERS. PUT SOME TEMPO CONDITIONS IN THE TAF
AS THE BEST ESTIMATE AS TO WHEN THUNDERSTORMS ARE MOST LIKELY AFFECT
THEM. EXPECT SOME VLIFR TO FORM AT THE TAF STATIONS AS WELL AS THE
VALLEYS LATER THIS EVENING AS THE CONVECTION MOVES OFF TO THE SOUTH
AND EAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...KAS
LONG TERM...AR
AVIATION...JJ
Hazardous weather outlook, Sep 2, 4:09 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
409 AM EDT TUE SEP 2 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
409 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS
THE MAIN THREAT. STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL.

AREAS OF DENSE FOG ARE POSSIBLE TONIGHT...REDUCING VISIBILITIES TO
AROUND A QUARTER OF A MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...WIND SPEED...OR HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS/HAL

In the hours before

Special weather statement, Sep 2, 3:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT TUE SEP 2 2014

KYZ107-109-110-119-120-021930-
JOHNSON-MARTIN-MAGOFFIN-PIKE-FLOYD-
306 PM EDT TUE SEP 2 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 330 PM EDT TUESDAY AFTERNOON...

   JOHNSON...
   MAGOFFIN...
   MARTIN...
   NORTH CENTRAL PIKE AND
   NORTHERN FLOYD.

AT 306 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
ODDS...OR 9 MILES SOUTHWEST OF INEZ...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAVELLA AROUND
315 PM EDT...PREECE AROUND 320 PM EDT...LOVELY AROUND 325 PM EDT...
BEAUTY AROUND 330 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3767 8228 3755 8300 3758 8301 3759 8306
      3763 8309 3761 8313 3767 8326 3775 8325
      3777 8327 3784 8317 3788 8303 3786 8301
      3789 8298 3795 8279 3789 8261 3795 8259
      3797 8253 3788 8241 3783 8240 3778 8232
TIME...MOT...LOC 1906Z 258DEG 24KT 3779 8264

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:06 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin24 min
Sep 2, 3:34 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike3 hr
Sep 2, 3:44 PM EDTSpecial Weather StatementJKLLee46 min
Sep 2, 3:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley44 min
Sep 2, 3:50 PM EDTSpecial Weather StatementJKLFloyd25 min
Sep 2, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt2 hr
Sep 2, 4:06 PM EDTSevere Thunderstorm WarningJKLPike24 min
Sep 2, 4:13 PM EDTSpecial Weather StatementJKLPike47 min
Sep 2, 4:20 PM EDTSevere Thunderstorm WarningJKLPike40 min
Sep 2, 4:29 PM EDTSpecial Weather StatementJKLMenifee, Montgomery, Powell61 min
Sep 2, 4:49 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 2 more4 hr
Sep 2, 4:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski, Rockcastle, Wayne56 min
Sep 2, 4:54 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe51 min
Sep 2, 4:55 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Rockcastle, Wolfe65 min
Sep 2, 4:57 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley48 min
Sep 2, 5:04 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle56 min
Sep 2, 5:20 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle40 min
Sep 2, 5:29 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan61 min
Sep 2, 5:39 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley66 min
Sep 2, 5:40 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley50 min
Sep 2, 5:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley, Perry, Wolfe43 min
Sep 2, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Owsley, Perry57 min
Sep 2, 5:50 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski2 hr
Sep 2, 5:54 PM EDTSpecial Weather StatementJKLFloyd, Knott, Pike66 min
Sep 2, 6:06 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Whitley54 min
Sep 2, 6:07 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike53 min
Sep 2, 6:12 PM EDTSpecial Weather StatementJKLClay, Harlan, Leslie, Letcher, Perry63 min
Sep 2, 6:15 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Sep 2, 6:48 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan27 min
Sep 2, 6:51 PM EDTSevere Thunderstorm WarningJKLLetcher, Perry39 min
Sep 2, 6:59 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie46 min
Sep 2, 7:13 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan47 min
Sep 2, 7:19 PM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.